Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 60, NWS Cleveland, OH

May 30, 2007Ottawa County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 30, 2007, 3:06 PM EDT for Ottawa County, Ohio. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2007, 3:06 PM EDT (19:06 UTC)
Expired
May 30, 2007, 3:30 PM EDT
In force
24 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Ottawa County, OH

The radar

The Cleveland radar (KCLE), 110 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:15 PM EDTHAIL 0.753 N Oak Harbor, OHPENNY SIZED HAIL LASTED FOR 10 MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 103 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
103 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 301906
SVRCLE
OHC123-301930-
/O.NEW.KCLE.SV.W.0060.070530T1906Z-070530T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
306 PM EDT WED MAY 30 2007

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO

* UNTIL 330 PM EDT

* AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR OAK HARBOR...OR ABOUT 11 MILES WEST OF PORT
  CLINTON...AND MOVING NORTHEAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

LAT...LON 4151 8331 4143 8310 4165 8290 4175 8317

$$
2 follow-up statements
000 
WWUS51 KCLE 301920
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EDT WED MAY 30 2007

OHC123-301930-
/O.CON.KCLE.SV.W.0060.000000T0000Z-070530T1930Z/
OTTAWA OH-
318 PM EDT WED MAY 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT 
FOR OTTAWA COUNTY...

AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. 
THIS STORM WAS LOCATED NEAR OAK HARBOR...OR ABOUT 12 MILES WEST OF
PORT CLINTON...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 4151 8331 4143 8310 4165 8290 4175 8317

$$
BM
000 
WWUS51 KCLE 301937
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
334 PM EDT WED MAY 30 2007

OHC123-301944-
/O.EXP.KCLE.SV.W.0060.000000T0000Z-070530T1930Z/
OTTAWA OH-
334 PM EDT WED MAY 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY EXPIRED AT 330 
PM EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND WILL BE 
MOVING OVER THE NEASHORE WATERS THROUGH 4 PM.

LAT...LON 4151 8331 4143 8310 4165 8290 4175 8317

$$
BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:47 PM EDT, 19 minutes earlier.

Area forecast discussion, May 30, 2:47 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
247 PM EDT WED MAY 30 2007

.SYNOPSIS...
HIGH PRESSURE OFF THE CAROLINA COAST WILL REMAIN NEARLY STATIONARY
THRU FRIDAY WHILE MAINTAING A RIDGE ACROSS THE UPPER OHIO VALLEY.
LOW PRESSURE OVER THE NORTHERN LAKES WILL DRAG A COLD FRONT ACROSS
THE AREA EARLY SUNDAY.  THE FRONT WILL LINGER OVER THE REGION ON
MONDAY.  ANOTHER FRONT WILL MOVE ACROSS THE AREA ON TUE.

&&

.NEAR TERM /THROUGH TONIGHT/...
NOT MUCH HAS REALLY CHANGED SINCE YDAY AT THIS TIME. FAIRLY WARM
AND MOIST AIRMASS REMAINS OVER AREA THIS AFT. WE HAVEN/T MIXED OUT
QUITE AS MUCH AS WE DID YDAY SO WE ARE SEEING A LITTLE MORE
CONVECTION AS A RESULT. STORM IN SENECA COUNTY RECENTLY PRODUCED
PEA SIZE HAIL SO THERE IS OBVIOUSLY SOME INSTABILITY TODAY. MOST
OF CURRENT ACTIVITY APPEARS TO BE DIURNALLY DRIVER SO ACTIVITY
SHOULD END TOWARD 00Z WITH MAINLY CLEAR SKIES OVERNIGHT. BEST
CHANCES FOR CONVECTION NEXT FEW HOURS THEN WILL BE W OF I-71 WITH
LAKE BREEZE OBVIOUSLY HELPING CLOSER TO LERI. LOW TEMPS THIS
MORNING MAINLY IN THE LOW 60S AND CAN/T SEE ANY REASON WHY WE WILL
BE COOLER TONIGHT. SO...HAVE BUMPED TEMPS UP A LITTLE FROM GUID.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY/...
FORECAST AREA WILL REMAIN UNDER RIDGE STRETCHING FROM HI PRES OFF
THE CAROLINA COAST. FAIRLY WARM AND MOIST AIRMASS WILL REMAIN IN
PLACE UNDER THIS RIDGE. IN FACT...MOIST WILL SLOWLY INCREASE NEXT
48 HOURS OR SO. AS THIS HAPPENS...EXPECT AN INCREASE IN AFT
CONVECTION WITH BEST CHANCES BOTH THU AND FRI OVER THE WRN 1/2 OF
THE AREA. TOMORROW SHOULD BE ANOTHER WARM DAY WITH TEMPS
APPROACHING 90 DEG ONCE AGAIN IN NW OH. TEMPS ELSEWHERE SIMILAR TO
TODAY. THERE SHOULD BE A FEW MORE CLOUDS ON FRI WITH SCT-BKN CU
DURING THE AFT. WILL BUMP UP POPS EVERYWHERE TO CHC ON FRI WITH
CHC WORDING ONLY WRN HALF TOMORROW. AGAIN...MOST OF THIS ACTIVITY
WILL BE DIURNALLY DRIVEN SO EXPECT QUIET WX AT NIGHT. JUST MINOR
TWEAKS TO GUID TEMPS. FOR MOST PART...NEW FORECAST WILL LOOK VERY
SIMILAR TO PREVIOUS PACKAGE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
NOT MUCH HAS REALLY CHANGED SINCE YDAY AS UPPER TROFING SET TO OCCUR
OVER ERN CONUS DURING PERIOD.  CLOSED 500 MB LOW WILL MOVE ACROSS
THE LAKES REGION OVER THE WEEKEND BRINGING A PERIOD OF UNSETTLED
WEATHER TO AREA.  AT THE SURFACE...GFS CONTS TO BE QUICKER THAN
OTHER LONG RANGE GUIDANCE.  ECMWF CONTS TO BE A NICE COMPROMISE
BETWEEN GFS AND OTHER EXTENDED GUID.  IT ALSO REMAINS MODEL OF
CHOICE FOR HPC SO IT/S SOLUTION WILL AGAIN BE FOLLOWED TODAY.  NEW
FORECAST WILL SOUND QUITE PESSIMISTIC WITH CHC POPS PRETTY MUCH THE
ENTIRE PERIOD.  IN REALITY WILL LIKELY BE A PASSING STORM OR SHOWER
FROM TIME TO TIME WITH EXTENDED PERIODS OF DRY WX IN BETWEEN.  TEMPS
WILL COOL OFF DURING PERIOD AS COLD FRONT STILL ON TRACK TO MOVE
THRU SUN AND THEN LINGER OVER REGION INTO MON.  ANOTHER FRONT SHOULD
FOLLOW ON TUE.  GIVEN THE FACT THAT THERE WILL BE QUITE A BIT OF
CLOUDINESS GUID TEMPS MAINLY IN THE LOW TO MID 70S MON THRU WED
SEEMS REASONABLE.  WILL REMAIN A LITTLE ABOVE NORMAL ON SAT AS
FORECAST AREA WILL REMAIN AHEAD OF FRONTAL SYSTEM.   LI/S DURING AFT
WILL BE BETWEEN NEG 2 AND 4 WITH CAPES APPROACHING 2000 J/KG SO BEST
CHANCES FOR STRONG STORMS DURING PERIOD WILL BE LATE SAT INTO SAT
NIGHT.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
INCREASING MOISTURE IN A LIGHT SOUTHWEST FLOW HAS BROUGHT MVFR/VFR
VISIBILITIES IN HAZE ACROSS THE WESTERN TERMINALS THIS AFTERNOON.
EXPECT THIS TO GRADUALLY MOEV EAST THROUGH THE DAY AND EVENING.
ALSO THE INCREASED MOISTURE HAS ALLOWED A RATHER GOOD CONVECTIVE
CUMULUS FIELD TO DEVELOP ACROSS THE WESTERN TERMINALS AND ALONG
THE CENTRAL LAKESHORE. EXPECT THIS AREA TO SUPPORT CONVECTIVE
DEVELOPMENT THIS AFTERNOON. WILL PLACE VCTS IN KFDY AND VCSH IN AT
KCLE TO START TO COVER THREAT. THROUGH THE EVENING EXPECT HAZE TO
DECREASE WITH DECREASED HEATING ALTHOUGH WITH DEWPOINTS IN THE
UPPER 50S AND 60S WILL BRING FOG/HAZE BACK INTO THE FORECAST AFTER
MIDNIGHT/TWRD DAWN WHERE MVFR/IFR CONDS ARE POSSIBLE. EXPECT MORE
HAZE WILL BE ACROSS THE AREA ON THURSDAY SO EXPECT MOST AREAS
SHOULD BE AROUND 5SM IN HZ 14-18Z THURS.

INCREASING MOISTURE AND INSTABILITY ACROSS THE AREA THURSDAY NIGHT
THROUGH SUNDAY WILL MAKE FOR SCATTERED AFTERNOON AND EVENING
CONVECTION THROUGH MUCH OF THE PERIOD. THURSDAY AFTERNOON WILL
NEED TO WATCH AN UPPER WAVE MOVING THROUGH THE AREA WHICH COULD
INITIATE/FOCUS TSTMS. SATURDAY AND SUNDAY UPPER RIDGE ACROSS THE
AREA BEGINS TO WEAKEN AND MOVE EAST WHICH SHOULD ALLOW FOR
INCREASED DIURNAL CONVECTION AS WELL. FOG/HAZE WILL LIKELY BE IN
THE FORECAST DURING THE EARLY MONRING HOURS GIVEN THE INCREASED
LOW LEVEL MOISTURE.

&&

.MARINE...
HIGH PRESSURE CURRENTLY OVER THE MID ATLANTIC WILL CONTINUE TO BE
THE MAIN CONTROLLER OF THE WEATHER ON THE LAKE THROUGH FRIDAY. A
WEAK PRESSURE GRADIENT THE NEXT COUPLE OF DAYS WILL YIELD THE
STANDARD DIURNAL CYCLE OF WINDS TURNING ONSHORE DURING THE AFTERNOON
WITH SOUTHERLY WINDS AT NIGHT. A WEAK COLD FRONT WILL ATTEMPT TO
MOVE ACROSS THE LAKE SUNDAY BUT TIMING IS STILL A LITTLE UNCERTAIN.
WINDS WILL EVER SO SLOWLY COME AROUND TO THE WEST SUNDAY NIGHT/EARLY
NEXT WEEK AS THE FRONT WASHES OUT IN THE VICINITY. A FEW POP UP
THUNDERSTORMS ARE POSSIBLE NEARSHORE THU AND FRI WITH THE BETTER
CHANCE FOR THUNDER OVER THE WEEKEND.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...TK
MARINE...OUDEMAN
Hazardous weather outlook, May 30, 5:37 AM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
537 AM EDT WED MAY 30 2007

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-310945-
MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO-
THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO-
AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO-
GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY-
MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE-
CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
537 AM EDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 3:21 PM EDTMarine Weather StatementCLE84 min
May 30, 3:43 PM EDTSevere Thunderstorm WarningCLEErie32 min
May 30, 4:22 PM EDTMarine Weather StatementCLE83 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.